Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 78, NWS Gaylord, MI

August 6, 2012

NWS Gaylord, MI issued this small craft advisory at Aug 6, 2012, 4:33 AM EDT. It took effect at Aug 6, 2012, 4:34 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2012, 4:33 AM EDT (08:33 UTC)
In effect from
Aug 6, 2012, 4:34 PM EDT
Expired
Aug 7, 2012, 5:00 AM EDT
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WHUS73 KAPX 060833
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
433 AM EDT MON AUG 6 2012

LSZ321-061645-
/O.CAN.KAPX.SC.Y.0077.000000T0000Z-120806T0900Z/
/O.NEW.KAPX.SC.Y.0078.120807T0000Z-120807T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
433 AM EDT MON AUG 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-061645-
/O.CAN.KAPX.SC.Y.0077.000000T0000Z-120806T0900Z/
/O.NEW.KAPX.SC.Y.0078.120807T0000Z-120807T1700Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
433 AM EDT MON AUG 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM
EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EDT
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-LSZ322-060945-
/O.CAN.KAPX.SC.Y.0077.000000T0000Z-120806T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
433 AM EDT MON AUG 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-341-342-344>346-061645-
/O.NEW.KAPX.SC.Y.0078.120807T0000Z-120807T1700Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
433 AM EDT MON AUG 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
102 
WHUS73 KAPX 062034
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
434 PM EDT MON AUG 6 2012

LMZ345-346-062145-
/O.CAN.KAPX.SC.Y.0078.120807T0000Z-120807T1700Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
434 PM EDT MON AUG 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-062145-
/O.CAN.KAPX.SC.Y.0078.120807T0000Z-120807T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
434 PM EDT MON AUG 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345-LMZ323-341-342-344-070445-
/O.EXT.KAPX.SC.Y.0078.120806T2034Z-120807T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
434 PM EDT MON AUG 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 1:06 AM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 6, 1:06 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
106 AM EDT MON AUG 6 2012

.SYNOPSIS...
ISSUED AT 355 PM EDT SUN AUG 5 2012

HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE GREAT LAKES...GENERATING
MUCH COOLER TEMPERATURES AND DRY WEATHER LASTING INTO MONDAY. A WEAK
COLD FRONT WILL RETURN SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS
TUESDAY...WITH BETTER CHANCES OF RAIN LATER THIS WEEK...AS LOW
PRESSURE MOVES THROUGH THE REGION.

&&

.UPDATE...
ISSUED AT 1259 AM EDT MON AUG 6 2012

CLEAR SKIES AND COOL TEMPERATURES WITH READINGS ALREADY IN THE
UPPER 40S AND 50S. THE EARLIER ADJUSTMENT DOWN MAY NOT BE
ENOUGH...SO WILL LOWER A DEGREE OR TWO MORE. WINDS HAVE DIED OFF
IN MAY LOCATIONS RESULTING IN THE RAPID DROP IN TEMPERATURE. SOME
HIGHER LEVEL MOISTURE IS STREAMING IN ABOVE PER LATEST WV
IMAGERY...NOT RESULTING IN ANY CLOUD...BUT MAY JUST SLOW THE DROP
FOR THE BALANCE OF THE NIGHT.

UPDATE ISSUED AT 1001 PM EDT SUN AUG 5 2012

OUTSIDE OF SOME STRATOCU IN THE PROCESS OF EXITING THE ST MARYS
VALLEY...SKIES ARE CLEAR ACROSS NORTHERN MI. TEMPS ARE IN THE 60S
IN MOST PLACES...WITH IMPRESSIVELY LOW DEW POINTS IN THE 40S TO
LOWER 50S. (THE LOWEST DEW POINT OUT THERE IS...BEAVER ISLAND AT
43F...IN THE MIDDLE OF NEARLY-TROPICAL LAKE MI. THAT/S
UNEXPECTED.) TEMPS WILL QUICKLY LOWER INTO THE 50S TONIGHT...AND
MANY INTERIOR SECTIONS SHOULD REACH THE UPPER 40S. MIN TEMPS HAVE
BEEN LOWERED IN MANY LOCALES.

UPDATE ISSUED AT 732 PM EDT SUN AUG 5 2012

CU FIELD FALLING APART...AS EXPECTED. STILL BREEZY...OUTRIGHT
WINDY IN EASTERN UPPER (42MPH GUST AT THE SOO LAST HOUR)...THOUGH
WINDS WILL CALM DOWN CONSIDERABLY IN THE NEXT FEW HOURS. NO MAJOR
CHANGES NEEDED TO PREVIOUS FORECASTS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 355 PM EDT SUN AUG 5 2012

POCKET OF COOL-ISH AIR (+6C TO +10C 850 MB TEMPS) ROTATING THROUGH
THE NRN GREAT LAKES. RESULTING SCT-BKN STCU DECK ACROSS NRN MICHIGAN
IN THE PROCESS OF THINNING OUT...AS STRONG LOW LEVEL MIXING AND DRY
AIR ADVECTION TAKING HOLD. A FEW LAKE INDUCED SHOWERS REMAIN OVER
THE WHITEFISH POINT/SOO AREA...BUT LAKE EFFECT PRECIP HAS JUST ABOUT
ENDED AS BETTER LOW LEVEL MOISTURE PULLS EAST OUT OF THE REGION.

TONIGHT...SFC HIGH PRESSURE BUILDS ACROSS THE LOWER GREAT LAKES AS
LOW PRESSURE FURTHER RETREATS TO THE NORTHEAST. COOLEST LOW LEVEL
AIR WILL ALSO RETREAT AWAY FROM THE REGION AS 850 MB TEMPS REBOUND
TO +10C TO +12C BY MORNING. COUPLED WITH LOW LEVEL DRY AIR ADVECTION
AND LOSS OF HEATING...EXPECT SKIES TO CLEAR OUT NICELY THIS EVENING
AND REMAIN THAT WAY THROUGH THE NIGHT. WINDS DIMINISH QUICKLY THIS
EVENING AS WELL...BUT MAY NOT FULLY DROP OFF...ESPECIALLY ACROSS THE
NRN PART OF THE CWA WHERE A LITTLE BIT OF P-GRADIENT REMAINS.
NONETHELESS...WITH CLEAR SKIES AND LOWER SFC DEWPOINTS/LIGHT
WINDS...TEMPS WILL DIP THROUGH THE 50S WITH SOME MID TO UPPER 40S
POSSIBLE FOR THE NORMALLY COLDER SPOTS.

MONDAY...SFC HIGH PRESSURE SLIDES THROUGH THE LOWER GREAT LAKES WITH
SW RETURN FLOW SETTING UP...NUDGING TEMPS BACK UP TO AROUND
SEASONABLE NORMS. LOTS OF SUNSHINE ANTICIPATED WITH A FAIRLY DRY
AIRMASS. THERE WILL BE ANOTHER AREA OF LOW PRESSURE SLIPPING THROUGH
ONTARIO AND SFC COLD FRONT SAGGING DOWN THROUGH ONTARIO. THIS SYSTEM
SHOULDN/T IMPACT NRN MICHIGAN UNTIL LATE MONDAY NIGHT INTO
TUESDAY...OTHER THAN PERHAPS SOME CLOUD COVER BEGINNING TO NOSE INTO
UPPER MICHIGAN LATE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 355 PM EDT SUN AUG 5 2012

MONDAY NIGHT...TAIL OF THE 500 MB VORT MAX DROPS INTO E UPPER AND
THE COLD FRONT IS PUSHING THROUGH UPPER MICHIGAN. THIS WILL BRING A
CHANCE FOR SHOWERS AS THE FRONT GOES THROUGH. THINK THAT THE ECMWF
IS LOOKING BETTER WITH THE THIN MOISTURE, MAINLY AT 850 MB AND VERY
LITTLE ALOFT. MOST OF THE NIGHT WILL BE DRY HOWEVER, AS THE FROPA
ISN'T EXPECTED UNTIL CLOSER TO 12Z IN E UPPER.

TUESDAY...FRONT GOES THROUGH THE REGION, AND AS THE ECMWF SUGGESTS,
WITH LITTLE MOISTURE SO THAT THERE WILL BE LITTLE IN THE WAY OF
RAIN. THE 12Z ECMWF WHICH JUST CAME IN, HAS ALMOST NOTHING AT THIS
POINT. WILL LEAVE THE LOW CHANCE POPS AS THE THE FRONT GOES THROUGH
THE REGION.

TUESDAY NIGHT...THINGS BEGIN TO DRY OUT AND THE 500 MB WAVE MOVE
THROUGH THE REGION. WITHOUT ANY INSTABILITY AND LITTLE MOISTURE TO
WORK WITH, WILL CONTINUE THE DRY POPS IN THE REGION.

WEDNESDAY...THE FRONT WILL BE SOUTH OF US, AND WILL EXPECT THAT THE
HIGH WILL TAKE CONTROL FOR THE DAY. LOOKS LIKE BOTH MODELS ARE
BEGINNING TO DIG A 500 MB SHORTWAVE INTO THE WESTERN GREAT LAKES AT
NIGHT. OVERNIGHT, IT LOOKS LIKE THE RAIN WILL MOVE INTO THE REGION
LATE, PROBABLY CLOSEST TO 12Z FOR THE RAIN. THE ECMWF HAS A SLOWER
PROGRESSION WITH THIS SYSTEM, BUT WILL HAVE THE SLIGHT CHANCE TO
CHANCE POPS IN THE FORECAST.

EXTENDED (THURSDAY THROUGH SUNDAY)...THURSDAY, AS THE SHORTWAVE DIGS
INTO THE 500 MB TROUGH AND THE SFC LOW MOVES INTO THE
MID-MISSISSIPPI VALLEY, THUNDERSTORMS WILL MOVE INTO THE REGION.
MORE THAN LIKELY THROUGH THE DAY. THE 500 MB LOW IS EXPECTED TO CUT
OFF AND RAIN WILL RESULT, MAYBE SOME THUNDER. THE GFS HAS
ACCELERATED THIS FEATURE SO THAT OVERNIGHT THINGS DRY OUT QUICKLY.
FRIDAY, AS POINTED OUT WITH THURSDAY, THE GFS HAS PUSHED THE SYSTEM
THROUGH THE GREAT LAKES, SO THE DAY AND NIGHT TURNS OUT DRY, BUT THE
ECMWF HAS NOW DEVELOPED THE 500 MB LOW OVER THE WESTERN GREAT LAKES
SO THAT IT TURNS INTO A SLOW CUT OFF LOW. SO WILL CONTINUE WITH RAIN
OVER THE REGION THROUGH THE NIGHT. SATURDAY, IF THE ECMWF IS RIGHT
THINGS CLEAR OUT DURING THE DAY. THE GFS IS ALREADY DRY AND CONTINUE
THE DRY INTO THE NIGHT. SO WILL HAVE MOST OF THE REGION DRY DURING
THE DAY, AND ALL OF IT AT NIGHT. SUNDAY, BOTH MODELS HAVE THE
FORECAST DRY AS THE SFC HIGH MOVES OFF TO THE EAST. AT THIS POINT,
THE GFS IS TRYING TO BRING IN SOME RAIN JUST TO THE WEST, WHILE THE
ECMWF IS DRY. WE'LL SEE IF THE GFS'S SFC AND 500 MB TROUGH
MATERIALIZES BY THEN. SO WILL BE DRY FOR THE 24 HOURS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1153 PM EDT SUN AUG 5 2012

VFR. CANADIAN HIGH PRESSURE TO OUR WEST WILL MOVE ACROSS THE
SOUTHERN GREAT LAKES EARLY MONDAY. W TO SW WINDS DEVELOPING ON
MONDAY...UNDER MAINLY CLEAR SKIES. WINDS LOOK TO BE JUST LIGHT
ENOUGH TO ALLOW A LAKE BREEZE TO FIGHT INLAND TO APN BY MID
AFTERNOON.

&&

.MARINE...
ISSUED AT 1259 AM EDT MON AUG 6 2012

WINDS HAVE GRADUALLY CONTINUED TO COME DOWN AT PRESQUE ISLE
LIGHT...TO BELOW GALE WARNING CRITERIA. NO DOUBT IT IS STILL BRISK
OUT THERE WITH OVERLAKE INSTABILITY...SO WILL NEED TO CARRY
ADVISORIES THROUGH AT DAYBREAK. LATER ADJUSTMENTS CAN BE MADE AT
NEXT FCST ISSUANCE. LOW LEVEL TEMPS RISE TO WHERE THE STABILITY IS
NEUTRAL THROUGH TUESDAY MORNING IN EASTERN UPPER/TUESDAY AFTERNOON
IN NRN LOWER...BEFORE A COLD FRONT PASSES AND RESULTS IN SLIGHTLY
UNSTABLE CONDITIONS AGAIN. NO WIDESPREAD ADVISORIES ARE FORESEEN
THROUGH THE REST OF THE WORK WEEK...BUT LOCALIZED ACCELERATIONS TO
THE WIND VIA MESOSCALE EFFECTS MAY TIP THE SCALES FOR A FEW
HEADLINES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
     LHZ345>349.
LM...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
     LSZ321-322.

&&

UPDATE...SD
SYNOPSIS...TL
SHORT TERM...BA
LONG TERM...JL
AVIATION...JZ
MARINE...SD
Hazardous weather outlook, Aug 6, 1:08 AM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
108 AM EDT MON AUG 6 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
070815-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
108 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...AND AGAIN FOR LATER
THIS COMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

SMD

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.